Alert archive / Tennessee / River Flood Advisories in 2016
River Flood Advisory 13, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Jan 20, 2016, 11:45 AM CST for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2016, 11:45 AM CST (17:45 UTC)
- Expired
- Jan 24, 2016, 2:44 PM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Osceola (OSGA4).
- Action stage
- 24 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
757
WGUS84 KMEG 201745
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1145 AM CST WED JAN 20 2016
...The Flood Advisory continues for the Mississippi River...
Mississippi River at Caruthersville affecting Mississippi...
Pemiscot...Dyer...Lake and Lauderdale Counties
Mississippi River at Memphis affecting Crittenden...DeSoto and
Shelby Counties
Mississippi River at Helena affecting Lee...Phillips...Coahoma and
Tunica Counties
...The National Weather Service in Memphis TN has issued a Flood
Advisory for the Mississippi River...
Mississippi River at Osceola affecting Mississippi...Lauderdale
and Tipton Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The next River Statement will be issued this evening or sooner if conditions
warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC093-MOC155-TNC045-095-097-211745-
/O.CON.KMEG.FL.Y.0012.000000T0000Z-160123T2009Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM CST WED JAN 20 2016
The Flood Advisory continues for
the Mississippi River at Caruthersville
* until Saturday January 23.
* At 11 AM Wednesday the stage was 29.5 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will remain near 29.5 feet Wednesday January
20.
* At 30.0 feet...Sloughs are flooding fields just north of Chisholm
Lake, Tennessee.
&&
LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
3582 8956 3582 8985
$$
ARC093-TNC097-167-211744-
/O.NEW.KMEG.FL.Y.0013.160120T1745Z-160124T2044Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM CST WED JAN 20 2016
The National Weather Service in Memphis TN has issued a
* Flood Advisory for
the Mississippi River at Osceola
* from Wednesday January 20 until Sunday January 24.
* At 11 AM Wednesday the stage was 27.5 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will remain near 27.5 feet Wednesday January
20.
* At 28.0 feet...In Tennessee, the settlement south of Cold Creek
Road down from Crawford Road is flooding. Crawford Road West is
flooding. The Reach-Coker Slough hunting camp is flooding along Nix
Road. Grammer Road is flooded at Jones Slough. Much of the
Lauderdale south bottom is under water. Homesteads and camps on
Cash Road are cutoff. Sections of Crane Road are cutoff on Island
35. In Arkansas, Mississippi County Road 903 north of O'Donnell
Bend is flooded at places.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
ARC035-MSC033-TNC157-211744-
/O.CON.KMEG.FL.Y.0010.000000T0000Z-160122T0617Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM CST WED JAN 20 2016
The Flood Advisory continues for
the Mississippi River at Memphis
* until Friday January 22.
* At 11 AM Wednesday the stage was 29.6 feet.
* Flood stage is 34.0 feet.
* Forecast...The river will slightly fall to near 29.5 feet Wednesday January
20.
* At 30.0 feet...In Memphis, the boat landing on the north end of Mud
Island at the mouth of the Wolf River is covered. In Arkansas,
recreational vehicle park south of West Memphis starts to flood.
Dacus Lake Road is flooding north and south of I-40. The river is
against the toe of the levee from the north Shelby County line
south to near Sulcer Road. Water is encroaching the levee near the
south end of Island 40 Chute. The camp near Mound City is flooding.
Water is beginning to flood the settlement near Blue Lake.
&&
LAT...LON 3539 9025 3539 8995 3533 9005 3513 9004
3491 9008 3491 9041
$$
ARC077-107-MSC027-143-211744-
/O.CON.KMEG.FL.Y.0011.000000T0000Z-160123T0418Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM CST WED JAN 20 2016
The Flood Advisory continues for
the Mississippi River at Helena
* until Friday January 22.
* At 11 AM Wednesday the stage was 41.7 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will remain near 41.7 feet Wednesday January
20.
* At 42.0 feet...In Arkansas, water is against or near the toe of the
levee from South Helena south past mile 658. Fields between Jackson
Point and Jug Harris Towhead begin to go under water. In
Mississippi, water is near or on the toe of the Mississippi Levee
south of Highway 49 past mile 658. Road to termainal at Long Lake
Bayou is flooding.
&&
LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
3413 9107
$$3 follow-up statements
380
WGUS84 KMEG 210238
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CST WED JAN 20 2016
...The Flood Advisory continues for the Mississippi River...
Mississippi River at Caruthersville affecting Mississippi...
Pemiscot...Dyer...Lake and Lauderdale Counties
Mississippi River at Osceola affecting Mississippi...Lauderdale
and Tipton Counties
Mississippi River at Memphis affecting Crittenden...DeSoto and
Shelby Counties
Mississippi River at Helena affecting Lee...Phillips...Coahoma and
Tunica Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The next River Statement will be issued Thursday.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC093-MOC155-TNC045-095-097-220238-
/O.CON.KMEG.FL.Y.0012.000000T0000Z-160123T2009Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 PM CST WED JAN 20 2016
The Flood Advisory continues for
the Mississippi River at Caruthersville
* until Saturday January 23.
* At 8 PM Wednesday the stage was 28.7 feet and falling.
* Flood stage is 32.0 feet.
* Forecast...The river will continue falling.
&&
LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
3582 8956 3582 8985
$$
ARC093-TNC097-167-220238-
/O.CON.KMEG.FL.Y.0013.000000T0000Z-160124T2044Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 PM CST WED JAN 20 2016
The Flood Advisory continues for
the Mississippi River at Osceola
* until Sunday January 24.
* At 8 PM Wednesday the stage was 26.5 feet and falling.
* Flood stage is 28.0 feet.
* Forecast...The river will continue to fall.
21.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
ARC035-MSC033-TNC157-220238-
/O.CON.KMEG.FL.Y.0010.000000T0000Z-160122T0617Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 PM CST WED JAN 20 2016
The Flood Advisory continues for
the Mississippi River at Memphis
* until Friday January 22.
* At 8 PM Wednesday the stage was 28.8 feet and falling.
* Flood stage is 34.0 feet.
* Forecast...The river will continue falling.
&&
LAT...LON 3539 9025 3539 8995 3533 9005 3513 9004
3491 9008 3491 9041
$$
ARC077-107-MSC027-143-220238-
/O.CON.KMEG.FL.Y.0011.000000T0000Z-160123T0418Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 PM CST WED JAN 20 2016
The Flood Advisory continues for
the Mississippi River at Helena
* until Friday January 22.
* At08 PM Wednesday the stage was 41.2 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will continue falling.
* At 41.0 feet...In Mississippi,farm buildings inside the levee
southwest of Friars Point are beginning to flood.
&&
LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
3413 9107
$$042
WGUS84 KMEG 211737
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CST THU JAN 21 2016
...The Flood Advisory continues for the Mississippi River...
Mississippi River at Osceola affecting Mississippi...Lauderdale
and Tipton Counties
Mississippi River at Helena affecting Lee...Phillips...Coahoma and
Tunica Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The next River Statement will be issued this evening or sooner if conditions
warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC093-TNC097-167-221737-
/O.CON.KMEG.FL.Y.0013.000000T0000Z-160124T2044Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1137 AM CST THU JAN 21 2016
The Flood Advisory continues for
the Mississippi River at Osceola
* until Sunday January 24.
* At 11 AM Thursday the stage was 25.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will remain near 25.0 feet Thursday January
21.
* At 25.0 feet...In Tennessee, Cold creek has backed to near Sunk
Lake Road. Fields and food plots south of Fulton are flooding.
Fields west of John Tully State Wildlife Management Area are
beginning to flood. In Arkansas, Mississippi County Roads inside
the levee east of Luxora and south of Rosa are being flooded by
Mill Bayou.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
ARC077-107-MSC027-143-221737-
/O.CON.KMEG.FL.Y.0011.000000T0000Z-160123T0418Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1137 AM CST THU JAN 21 2016
The Flood Advisory continues for
the Mississippi River at Helena
* until Friday January 22.
* At 11 AM Thursday the stage was 40.2 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will slightly fall to near 40.1 feet Thursday January
21.
* At 40.0 feet...In Mississippi, homes on the northeast side of
Desoto Lake are flooding.
&&
LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
3413 9107
$$558
WGUS84 KMEG 220305
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
905 PM CST THU JAN 21 2016
...The Flood Advisory is cancelled for the Mississippi River...
Mississippi River at Osceola affecting Mississippi...Lauderdale
and Tipton Counties
Mississippi River at Helena affecting Lee...Phillips...Coahoma and
Tunica Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The next River Statement will be issued tomorrow or sooner if conditions
warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC093-TNC097-167-220335-
/O.CAN.KMEG.FL.Y.0013.000000T0000Z-160124T2044Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
905 PM CST THU JAN 21 2016
The Flood Advisory is cancelled for
the Mississippi River at Osceola
* At 08 PM Thursday the stage was 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will rise to near 23.8 feet Friday January 22.
* At 24.0 feet...In Tennessee, fields are flooding west of the
northwest tip of Cruther Lake. Mississippi County, Arkansas Road
442 is flooded at Mill Bayou just inside the levee.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
ARC077-107-MSC027-143-220335-
/O.CAN.KMEG.FL.Y.0011.000000T0000Z-160123T0418Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
905 PM CST THU JAN 21 2016
The Flood Advisory is cancelled for
the Mississippi River at Helena
* At 08 PM Thursday the stage was 39.5 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will rise to near 39.2 feet Friday January 22.
* At 40.0 feet...In Mississippi, homes on the northeast side of
Desoto Lake are flooding.
&&
LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
3413 9107
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 20, 10:44 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 20, 10:44 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1044 AM CST WED JAN 20 2016 .UPDATE... UPDATED TO CANCEL WINTER WEATHER ADVISORY. && .DISCUSSION... WINTRY PRECIPITATION HAS ENDED ACROSS WEST TENNESSEE THIS MORNING. THEREFORE THE ADVISORY HAS BEEN CANCELLED. ONLY A FEW SPRINKLES ARE EXPECTED THE REMAINDER OF TODAY ACROSS THE FAR EAST AND SOUTH. TEMPERATURES SHOULD CLIMB INTO THE LOW 30S ACROSS THE NORTH AND NEAR 40F SOUTH TODAY WITH SOME BREAKS IN CLOUD COVER. JAB && .PREV DISCUSSION... /ISSUED 919 AM CST WED JAN 20 2016/ UPDATE... UPDATED TO CANCEL WESTERN PORTIONS OF CURRENT WINTER WEATHER ADVISORY. DISCUSSION... PRECIPITATION WILL CONTINUE TO WANE THIS MORNING ACROSS THE EAST WITH LOCATIONS IN STILL HOVERING AROUND FREEZING THROUGH NOON. SO HAVE CANCELED THE ADVISORY TO THE WEST AND CONTINUED IT FOR A FEW MORE COUNTIES UNTIL NOON IN WEST TENNESSEE. ANY ADDITIONAL ICE ACCUMULATIONS SHOULD BE VERY LIGHT. 12Z MODEL DATA NOW COMING IN WITH THE NAM AND OOZ EURO BECOMING BETTER ALIGNED WITH STORM TRACK AND QPF. BELIEVE THE 12Z GFS WILL ALSO FALL BETTER IN PLACE. A WINTER STORM WATCH WILL LIKELY BE ISSUED THIS AFTERNOON WITH THE MAIN FORECAST FOCUS BEING ON TIMING OF RAIN CHANGING TO SNOW. ONE FLY IN THE OINTMENT WILL BE ACROSS NORTHEAST ARKANSAS WHERE ENOUGH COLD AIR MAY BRING A LIGHT WINTRY MIX LATE IN THE DAY TOMORROW BEFORE THE STORM GETS ENERGIZED. JAB PREV DISCUSSION... /ISSUED 610 AM CST WED JAN 20 2016/ UPDATE... 12Z AVIATION DISCUSSION UPDATE. PREV DISCUSSION... /ISSUED 406 AM CST WED JAN 20 2016/ A LOT OF INFORMATION TO COVER THIS MORNING WITH EMPHASIS PLACED HEAVILY ON TWO AREAS OF THE FORECAST: 1.) THE ONGOING STORM SYSTEM PRODUCING FREEZING RAIN AND SLEET ACROSS NORTHERN PORTIONS OF THE MID-SOUTH AND... 2.) A STRONGER AND POTENTIALLY HIGHER IMPACT WINTER STORM THAT WILL AFFECT THE MID-SOUTH THURSDAY THROUGH MUCH OF FRIDAY. CURRENTLY...A SURFACE LOW WAS ANALYZED IN SOUTHWEST AR WITH AN INVERTED TROUGH EXTENDING NORTHEAST THROUGH NORTHERN MS/WEST TN. A SHORTWAVE TROUGH WAS RAPIDLY MOVING THROUGH THE MID-SOUTH WITH A BAND OF LIGHT TO MODERATE PRECIP DRIVEN BY ISENTROPIC ASCENT NEAR THE 295 TO 300 K SURFACE. THE SURFACE FREEZING LINE WAS ROUGHLY ALONG THE TN/MS BORDER WITH LOCAL AREAS EITHER SIDE OF THAT LINE ABOVE OR BELOW FREEZING. ICE ACCUMULATIONS THUS FAR HAVE BEEN LIGHT BUT NUMEROUS REPORTS OF SLICK ROADWAYS HAVE BEEN RECEIVED ESPECIALLY ACROSS NORTHEAST AR AND WEST TN. TEMPERATURES WILL HOLD STEADY OR PERHAPS FALL A DEGREE THROUGH THE EARLY MORNING HOURS BEFORE RISING ABOVE FREEZING BY MIDDAY. THE GREATEST IMPACTS FROM THIS ICING EVENT WILL BE FROM NOW THROUGH 9 AM WHEN THE HEAVIEST PRECIP IS TRAVERSING THE REGION. SOUNDINGS DO SHOW LIGHT FREEZING RAIN/DRIZZLE PERSISTING THROUGH NOON EVEN BEHIND THE MAIN PRECIP AXIS BUT TEMPERATURES WILL BE WARMING LIMITING THE EXTENT OF ICING. MAINLY SLEET AND SNOW HAS BEEN REPORTED NEAR THE TN/KY BORDER WHERE THE LOW LEVEL TEMPERATURE PROFILE WAS COLDER. THE WINTER WEATHER ADVISORY WAS EXTENDED FURTHER SOUTH INTO PORTIONS OF NORTH MS TO ACCOUNT FOR PATCHY ICING THROUGH 9 AM. THE WINTER WEATHER ADVISORY FURTHER NORTH HAS BEEN LEFT AS IS AND WILL EXPIRE AT NOON. TO REITERATE...EVEN WITH ONLY A FEW TENTHS OF ICING...ROADS ARE CURRENTLY TREACHEROUS ACROSS MUCH OF NORTHEAST AR AND NORTHWEST TN. COMMUTERS NEED TO USE CAUTION IF TRAVELING. A BRIEF REPRIEVE BETWEEN THE TWO SYSTEMS IS EXPECTED WEDNESDAY THROUGH EARLY THURSDAY BEFORE ANOTHER STORM SYSTEM TAKES AIM ON THE MID-SOUTH. A STALLED FRONTAL BOUNDARY WILL BEGIN TO LIFT BACK NORTH ON THURSDAY IN RESPONSE TO A DIGGING UPPER LEVEL TROUGH. LIFT WILL INCREASE THROUGH THE DAY AS ISENTROPIC ASCENT UP THE FRONTAL SURFACE INCREASES. PRECIP WILL BEGIN TO DEVELOP ACROSS THE MID- SOUTH...MOST LIKELY IN THE FORM OF LIGHT RAIN OR DRIZZLE. RELATIVELY COLD AIR WILL BE IN PLACE ALREADY WITH TEMPERATURES NEAR THE FREEZING MARK ACROSS NORTHERN PORTIONS OF THE MID-SOUTH. FOR THIS REASON...A MIX OF FREEZING RAIN AND RAIN WAS INTRODUCED TO ACCOUNT FOR THE COOLER CONSENSUS OF MODEL GUIDANCE ON THURSDAY. BY AFTERNOON...A SWITCH TO ALL RAIN WILL LIKELY OCCUR AS TEMPERATURES CONTINUE TO WARM WITH MINIMAL IMPACTS EXPECTED DURING THIS PERIOD. BY THURSDAY NIGHT...THE MAIN SYSTEM WILL BEGIN TO AFFECT THE REGION AS A VERY STRONG UPPER LEVEL TROUGH DIGS SOUTH AND SIGNIFICANT CYCLOGENESIS OCCURS IN SOUTHEAST TX/LA. THE OBSERVED TREND OVER THE PAST SEVERAL RUNS OF MODEL GUIDANCE IS THAT A STRONGER...DEEPER AND MORE SOUTHERN SOLUTION IS PREFERRED. THIS WOULD GENERALLY TAKE THE TRACK OF THE SURFACE LOW SOMEWHERE BETWEEN CENTRAL MS AND SOUTHWEST TN. THE EXACT TRACK OF THIS LOW IS EXTREMELY IMPORTANT WITH REGARD TO PRECIP TYPES AND POTENTIAL SNOWFALL ACCUMULATIONS. ACCUMULATIONS AT THIS TIME-RANGE WILL NOT BE DISCUSSED. THERE ARE SEVERAL FACTORS THAT DO SUGGEST A HIGH- IMPACT EVENT...HOWEVER...AND THEY ARE DISCUSSED BELOW: WHILE HIGHER THAN NORMAL UNCERTAINTY EXISTS WITH THIS SYSTEM...IT APPEARS THAT THE UPPER BOUND IN TERMS OF IMPACTS IS QUITE HIGH. OF PARTICULAR CONCERN IS THE DEVELOPMENT OF VERY STRONG FLOW NEAR 925 MB IN EXCESS OF 50 KTS. THIS SUGGESTS THAT SURFACE WIND GUSTS COULD APPROACH 40 MPH COINCIDENT WITH A TEXTBOOK BANDED HEAVY SNOWFALL EVENT. MODEL GUIDANCE DIFFERS WITH REGARD TO THE PLACEMENT OF THIS FEATURE BUT THERE IS MEDIUM TO HIGH CONFIDENCE THAT AT LEAST A PORTION OF THE MID-SOUTH WILL BE AFFECTED BY THIS GIVEN THAT ALL GLOBAL MODELS SHOW THIS FEATURE DEVELOPING...BUT DIFFER IN PLACEMENT. THE BOTTOM LINE IS THAT CONFIDENCE IS INCREASING THAT A POTENTIALLY HIGH IMPACT WINTER STORM SYSTEM COULD IMPACT A LARGE PORTION OF THE MID-SOUTH THURSDAY NIGHT INTO FRIDAY. A BLEND WAS USED IN THE EXTENDED PORTIONS OF THE FORECAST AS TIME WAS BUDGETED TO BE USED TOWARD MORE PRESSING CONCERNS. TVT && .AVIATION... 12Z TAF CYCLE LIGHT FREEZING RAIN MIXED AT TIMES WITH SLEET WILL CONTINUE TO IMPACT THE KJBR AND KMKL TAF SITES FOR THE NEXT FEW HOURS. FURTHER SOUTH...TEMPERATURES HAVE REMAINED JUST ABOVE FREEZING ALLOWING PRECIPITATION TO REMAIN ALL RAIN AT KMEM AND KTUP. PRECIPITATION SHOULD TAPER OFF TO DRIZZLE/FREEZING DRIZZLE LATER THIS MORNING THEN END BY THIS AFTERNOON. CIGS SHOULD CONTINUE TO DROP THIS MORNING WITH IFR CONDITIONS EXPECTED...AND EVEN AN OCCASIONAL LIFR CIG. THESE LOW CIGS MAY RISE BACK TO MVFR TEMPORARILY LATER THIS AFTERNOON BEFORE CRASHING BACK TO IFR AND EVENTUALLY LIFR LATE IN THE TAF PERIOD AT ALL SITES. WINDS SHOULD REMAIN BRISK FROM THE NORTHEAST THIS MORNING AT ALL SITES EXCEPT KTUP WHERE SOUTHEAST WINDS WILL CONTINUE UNTIL FRONTAL PASSAGE AROUND 18Z. NORTHEAST WINDS WILL CONTINUE TONIGHT AT ALL SITES AT 6 KTS OR LESS. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 20, 10:40 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1040 AM CST WED JAN 20 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-211845- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1040 AM CST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONFIDENCE IS INCREASING THAT A POTENTIALLY HIGH-IMPACT WINTER STORM WILL AFFECT A LARGE PORTION OF THE MID-SOUTH THURSDAY NIGHT AND FRIDAY. MODERATE TO HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE WITH STRONG WINDS POTENTIALLY REDUCING VISIBILITIES. CHECK FORECAST UPDATES OFTEN AS THE FORECAST WILL ULTIMATELY CHANGE BETWEEN NOW AND THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
In the hours before
Local storm report, Jan 20, 9:30 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
930 AM CST WED JAN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM SLEET UNION CITY 36.42N 89.05W
01/20/2016 M0.75 INCH OBION TN CO-OP OBSERVER
&&
ZDMLocal storm report, Jan 20, 9:32 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
932 AM CST WED JAN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM FREEZING RAIN BEMIS 35.58N 88.83W
01/20/2016 E0.10 INCH MADISON TN CO-OP OBSERVER
TENTH OF AN INCH OF GLAZE ON ELEVATED SURFACE.
&&
ZDMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 1:33 PM CST | Winter Storm Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 26 hr |
Nearby
River Flood Advisories in Tennessee, 2016River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.